Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A characterization of positive quadrature formulae

Author: Yuan Xu
Journal: Math. Comp. 62 (1994), 703-718
MSC: Primary 41A55; Secondary 65D32
MathSciNet review: 1223234
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A positive quadrature formula with n nodes which is exact for polynomials of degree $ 2n - r - 1,0 \leq r \leq n$, is based on the zeros of certain quasi-orthogonal polynomials of degree n. We show that the quasi-orthogonal polynomials that lead to the positive quadrature formulae can all be expressed as characteristic polynomials of a symmetric tridiagonal matrix with positive subdiagonal entries. As a consequence, for a fixed n, every positive quadrature formula is a Gaussian quadrature formula for some nonnegative measure.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A55, 65D32

Retrieve articles in all journals with MSC: 41A55, 65D32

Additional Information

Keywords: Quadrature formula, quasi-orthogonal polynomial, tridiagonal matrix
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society